On the Minimum Time Function Around the Origin - Inria - Institut national de recherche en sciences et technologies du numérique Access content directly
Journal Articles Mathematical Control and Related Fields Year : 2013

On the Minimum Time Function Around the Origin


We deal with finite dimensional linear and nonlinear control systems. If the system is linear and autonomous and satisfies the classical normality assumption, we improve the well known result on the strict convexity of the reachable set from the origin by giving a polynomial estimate. The result is based on a careful analysis of the switching function. We extend this result to nonautonomous linear systems, provided the time dependent system is not too far from the autonomous system obtained by taking the time to be 0 in the dynamics. Using a linearization approach, we prove a bang-bang principle, valid in dimensions 2 and 3 for a class of nonlinear systems, affine and symmetric with respect to the control. Moreover we show that, for two dimensional systems, the reachable set from the origin satisfies the same polynomial strict convexity property as for the linearized dynamics, provided the nonlinearity is small enough. Finally, under the same assumptions we show that the epigraph of the minimum time function has positive reach, hence proving the first result of this type in a nonlinear setting. In all the above results, we require that the linearization at the origin be normal. We provide examples showing the sharpness of our assumptions.

Dates and versions

hal-00710655 , version 1 (21-06-2012)



Giovanni Colombo, Khai Tien Nguyen. On the Minimum Time Function Around the Origin. Mathematical Control and Related Fields, 2013, 3 (1), pp.51 - 82. ⟨10.3934/mcrf.2013.3.51⟩. ⟨hal-00710655⟩
47 View
0 Download



Gmail Facebook X LinkedIn More